MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 5/120MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 5/120MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS5-120LP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer, that the ias5-120lp, airseal 5/120mm port was being used during an unknown procedure on an unknown date when it was reported ¿the outer diameter of ias5-120lp which is a plastic piece broke off and fell into the patient during surgery.The item was retrieved with no injury to the patient with minimal delay.¿.The procedure was completed without the use of an alternate device, and minimal delay was reported.There was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Received one ias5-120lp in opened original package.Lot number was verified.Performed a visual inspection, the complaint was confirmed.The device was broken, and the remains were returned.Root cause cannot be determined, however, based upon evaluation of the device and ifu; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 21 complaints, regarding 21 devices, for this device family and failure mode.During this same time frame 1,508,257 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00001.Per the instructions for use, the user is advised to use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Ensure that adequate pneumoperitoneum or pneumorectum is established.Ensure that the patient is properly positioned so that organs are away from the penetration site.Direct the airseal access port¿s tip away from significant vessels and organs.Take care that the outer wall of the airseal access port is only in contact with tissue and is neither trapped between nor collides with hard surfaces, such as other instruments or bone.Prolonged or sudden contact with hard surfaces can result in damage to or breakage of the access port.Do not use excessive downward force.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
AIRSEAL 5/120MM PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key18751231
Report Number3007305485-2024-00027
Device Sequence Number11721992
Product Code GCJ
UDI-Device Identifier10845854045657
UDI-Public(01)10845854045657(17)261019(10)202310208
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS5-120LP
Device Lot Number202310206
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer03/29/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic